Alert archive / Texas / Tornado Warnings in 2020

Tornado Warning 11, NWS San Angelo, TX

April 11, 2020Haskell County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 11, 2020, 4:07 PM CDT for Haskell County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2020, 4:07 PM CDT (21:07 UTC)
Expired
Apr 11, 2020, 4:45 PM CDT
In force
38 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

County Haskell County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:02 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

205 
WFUS54 KSJT 112107
TORSJT
TXC207-112145-
/O.NEW.KSJT.TO.W.0011.200411T2107Z-200411T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
407 PM CDT Sat Apr 11 2020

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Central Haskell County in west central Texas...

* Until 445 PM CDT.
    
* At 406 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Rule, or near Haskell, moving east at 30 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Haskell around 420 PM CDT.
  Irby around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3314 9947 3302 9947 3307 9992 3325 9993
      3330 9948
TIME...MOT...LOC 2106Z 263DEG 26KT 3317 9985 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

!

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:28 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 11, 3:28 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
328 PM CDT Sat Apr 11 2020

.SHORT TERM...
(Tonight)

...Severe Thunderstorms...

Look for thunderstorms this afternoon and tonight, as another
upper disturbance moves over the region. The Storm Prediction
Center has all of West Central Texas in an Enhanced Risk Area,
through sunrise Sunday morning. The main hazards are tornadoes,
very large hail, damaging winds, and deadly lightning.

(Sunday)

...Breezy and Another Cold Front...

As another cold front, this one unusually strong for mid April,
moves closer to West Central Texas, gusty winds, from the west,
will develop Sunday. Then, the cold front may begin to move into
the Big Country, by mid afternoon. Although this front will be a
dry front, it will bring gusty winds from the north, along with
uncharacteristically cold temperatures, for mid April.

.LONG TERM...
(Sunday night through Saturday)

...Much Cooler Temperatures then a Warmup...

Much cooler temperatures will dominate through mid week, before a
warming trend begins. Overnight lows Monday night, likely in the
mid to upper 30s, will be unusually cold, for mid April. Plus, the
wind chill Monday night, may be in the mid to upper 20s. Cooler
than usual temperatures will continue until Wednesday; then, a
warming trend will push temperatures back above usual mid April
temperatures for Friday and Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  77  35  54 /  60   0   0   0
San Angelo 	 55  80  38  61 /  50   0   0   0
Junction 	 57  79  40  63 /  80   0   0   0
Brownwood 	 58  77  36  57 /  80   5   0   0
Sweetwater 	 54  77  35  54 /  50   0   0   0
Ozona      	 54  80  40  64 /  50   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 11, 2:48 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
248 PM CDT Sat Apr 11 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-122000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
248 PM CDT Sat Apr 11 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Expect severe thunderstorms. Hazards include tornadoes, very
large hail, damaging winds, and ever-present deadly lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
We will likely need spotters this afternoon and evening. Please
relay any information about observed weather to the NWS, while
following all local, state, and CDC guidelines.

In the hours before

Local storm report, Apr 11, 10:37 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1037 AM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND GST     5 SE WOODSON            32.97N 98.99W
04/11/2020  E60 MPH          THROCKMORTON       TX   FIRE DEPT/RESCUE

            VFD ESTIMATED 60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:19 PM CDTSevere Thunderstorm WarningSJTCrockett41 min
Apr 10, 8:55 PM CDTSevere Thunderstorm WarningSJTCrockett65 min
Apr 10, 9:56 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher44 min
Apr 10, 10:43 PM CDTSpecial Weather StatementSJTSchleicher47 min
Apr 11, 9:52 AM CDTSpecial Weather StatementSJTThrockmorton38 min
Apr 11, 10:00 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton35 min
Apr 11, 3:30 PM CDTSevere Thunderstorm WarningSJTHaskell60 min
Apr 11, 4:32 PM CDTSevere Thunderstorm WarningSJTFisher, Jones58 min
Apr 11, 4:38 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton52 min
Apr 11, 5:04 PM CDTSpecial Weather StatementSJTTom Green41 min
Apr 11, 5:21 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford54 min
Apr 11, 5:32 PM CDTSevere Thunderstorm WarningSJTTom Green43 min
Apr 11, 5:36 PM CDTSpecial Weather StatementSJTThrockmorton39 min
Apr 11, 5:54 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford66 min
Apr 11, 6:06 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green39 min
Apr 11, 6:18 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton57 min
Apr 11, 6:29 PM CDTTornado WarningSJTShackelford31 min
Apr 11, 6:45 PM CDTAreal Flood AdvisorySJTTom Green60 min
Apr 11, 6:49 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford56 min
Apr 11, 6:53 PM CDTSpecial Weather StatementSJTTom Green37 min

Nearby

Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.